Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Oral Health and HIVOral Health and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


can u help
Apr 29, 1999

hi, my doctor put me on a Sulfur antiobiotic and I developed a very bad area of redness ,pain and looks almost like peeling underneath my tongue (the bottom of my tongue not the floor of my mouth) It is very red and painful when i lift my tongue. I do not know if this is a reaction to the sulfur or a manisfestation of this disease i fear i have. I am very worried, i went off of the drug after taking it for 2 days and it is 3 days later and the redness /pain white peeling is only now beginning to feel slightly better. Can you give me advice?Tahnk You, You are doing a great job here.

Response from Dr. Reznik

Hi there,

There could be a few reasons why you have developed the redness/pain under your tongue:

Common side effects of sulphur containing antibiotics include: Skin rash; Stevens-Johnson syndrome; exfoliative dermatitis. It is possible that you were experiencing one of these adverse reactions. Even though you stopped the medication after two days, it would be reasonable to assume that the effects would be present for several more days. **I strongly advise that you visit your primary care provider to rule out an adverse reaction to the antibiotic**

There are several other potential reasons why you are experiencing the difficulties within your mouth ranging from something as common as an aphthous ulceration to a condition known as erosive lichen planus. Again, a visit to your primary care provider should provide some insight.

Keep me informed as to how you are doing or if I can be of further assistance.

DR


Previous
Mouth sores
Next
Mouthwash

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement